Alert archive / Hawaii / Flash Flood Warnings in 2024

Flash Flood Warning 3, NWS Honolulu, HI

January 9, 2024Kalawao County, Hawaii

NWS Honolulu, HI issued this flash flood warning at Jan 9, 2024, 2:35 AM HST for Kalawao County, Hawaii. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 9, 2024, 2:35 AM HST (12:35 UTC)
Expired
Jan 9, 2024, 5:23 AM HST
In force
3 hr
Issued by
NWS Honolulu, HI
Area
Storm-based polygon
Flood severity
None

County Kalawao County, HI

The radar

The Molokai radar (PHMO), 59 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 9, 3:00 AM HSTFLOOD1 Sw Lahaina, HIKeawe St between Honoapiilani Highway and Komo Mai St has standing water 6 to 8 inches deep.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 0.6 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2024-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2024-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
1284 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

790 
WGHW50 PHFO 091235
FFWHFO
HIC009-091545-
/O.NEW.PHFO.FF.W.0003.240109T1235Z-240109T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
235 AM HST Tue Jan 9 2024

The National Weather Service in Honolulu has issued a

* Flash Flood Warning for...
  The island of Maui in Maui County

* Until 545 AM HST.

* At 235 AM HST, radar indicated heavy rain over Lahaina. Rain was 
  falling at a rate of 1 to 2 inches per hour. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Radar.

  IMPACT...Flooding in drainages, streams, rivers, roads,
           properties, and other low-lying areas. Public road
           closures possible in some areas. Landslides are
           possible in steep terrain.

* Some locations that will experience flash flooding include...
  Lahaina and Launiupoko.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from streams, rivers, drainage ditches, and culverts, even 
if they are currently dry.

&&

This warning may need to be extended beyond 545 AM HST if flooding 
persists.

LAT...LON 2091 15669 2091 15667 2089 15666 2085 15664
      2084 15666 2086 15668 2086 15669 2091 15670

FLASH FLOOD...RADAR INDICATED

$$

GS
2 follow-up statements
298 
WGHW70 PHFO 091331
FFSHFO

Flash Flood Statement
National Weather Service Honolulu HI
331 AM HST Tue Jan 9 2024

HIC009-091545-
/O.CON.PHFO.FF.W.0003.000000T0000Z-240109T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maui HI-
331 AM HST Tue Jan 9 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM HST EARLY THIS 
MORNING FOR THE ISLAND OF MAUI IN MAUI COUNTY...

At 331 AM HST, emergency management reported Keawe St between 
Honoapiilani Highway and Komo Mai St is 6 to 8 inches deep of water. 
Radar indicated heavy rain over Lahaina. Rain was falling at a rate 
of 1 to 3 inches per hour. Flash flooding is ongoing or expected to 
begin shortly.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Emergency management.

IMPACT...Flooding in drainages, streams, rivers, roads,
         properties, and other low-lying areas. Public road
         closures possible in some areas. Landslides are possible
         in steep terrain.

Some locations that will experience flash flooding include...
  Lahaina and Launiupoko.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from streams, rivers, drainage ditches, and culverts, even 
if they are currently dry.

Do not cross fast flowing or rising water in your vehicle, or on 
foot. Turn around, don't drown.

&&

LAT...LON 2091 15669 2091 15667 2089 15666 2085 15664
      2084 15666 2086 15668 2086 15669 2091 15670

FLASH FLOOD...OBSERVED

$$

GS
581 
WGHW70 PHFO 091523
FFSHFO

Flash Flood Statement
National Weather Service Honolulu HI
523 AM HST Tue Jan 9 2024

HIC009-091533-
/O.CAN.PHFO.FF.W.0003.000000T0000Z-240109T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maui HI-
523 AM HST Tue Jan 9 2024

...FLASH FLOOD WARNING IS CANCELLED FOR THE ISLAND OF MAUI IN MAUI 
COUNTY...

Flood waters have receded over Keawe St between Honoapiilani Highway 
and Komo Mai St. Flooding is no longer expected to pose a threat.

A Flood Watch remains in effect until 600 PM HST Tuesday for 
Kahoolawe, Lanai, Maui, Molokai, and the Big Island.

LAT...LON 2091 15669 2091 15667 2089 15666 2085 15664
      2084 15666 2086 15668 2086 15669 2091 15670

$$

GS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Jan 8, 8:56 PM HST, 5 hours 39 minutes earlier.

Area forecast discussion, Jan 8, 8:56 PM HST, 5 hours 39 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
856 PM HST Mon Jan 8 2024

.SYNOPSIS...
A cold approaching Oahu will drive breezy prefrontal southwesterlies
tonight, pulling deep tropical moisture across the islands.
Unstable showers will spread eastward across the state through
Tuesday. Expect periods of heavy showers and isolated
thunderstorms. Gusty winds and a potential for flooding remains a
threat for all islands, with the strongest impacts expected along
the front as it passes by. Leeward slopes of the Big Island will
also see enhanced rainfall into Wednesday. A second front is
forecast to deliver another round of wet weather from Thursday
through Friday.

&&

.DISCUSSION...

Concern at press time focuses on two dominant convective bands
advancing slowly eastward over the central portion of the state. The
first band, centered over Molokai, is anchored within a corridor of
strong prefrontal convergence. The trailing band which will be
moving over Oahu imminently is associated with the cold front
itself. Both bands are similar in character and feature some
discrete convection, isolated thunderstorms, and pockets of rain
rates in excess of 2 inches per hour. The latest afternoon soundings
and model output suggest moderate instability blankets the area in
advance of the cold front (east of Kauai) to the tune of 300-600
j/kg CAPE. The PHMO/Molokai VAD wind profile is unidirectional and
demonstrates only a modest increase in wind speed with height.
Nonetheless, periodic rotation has been noted and is likely
explained by frictional backing of the low-level flow as cells
approach Molokai. This trend will likely continue through the
evening and also cannot be ruled out within the trailing band that
is approaching Oahu. With that said, any rotation will be brief and
isolated in nature, and the risk for tornadic showers/t-storms,
while unusual, will remain quite minimal. The primary threat through
Tuesday afternoon is and will remain flash flooding.

Kauai. Passage of the cold frontal band of heavy showers into the
Kauai channel signals the end of any discernible flooding threat for
Kauai. Observed PWATs fell to 1.59" on this afternoon's sounding and
are modeled to be around 1" within about 12 hours as the dominant
moisture band shifts east. The event effectively ends here with 24-
hour rainfall amounts ranging from 1.5" to 5" with a peak value of
5.79" at the Kilohana rain gage.

Oahu, Molokai, and Maui. The aforementioned convective bands will
impact these locations through the night bringing periods of rain
rates in excess of 2 inches per hour to Oahu through about 2am,
Molokai through about 8am, and eventually spreading to Maui as the
night progresses. 24-hour rainfall amounts already range from a
general 3-6" on Oahu with a number of locations higher yet,
including Wheeler Airfield at 7.07", Poamoho at 9.50", and Makaha
Stream at 10.26" inches. The progressive nature of individual cells
and a break of several hours since heavy rain earlier today has
allowed the flash flood threat to remain rather subdued this
evening, with the exception of a FF warning issued for western
Molokai. However, saturated soils will be prone to producing excess
runoff and will warrant close monitoring through the overnight
period.

Big Island. Convergence finally settles over the Big Island early
Tuesday where it will remain through much of the day. At this time,
winds from the surface through 850mb are modeled to remain
predominantly out of the south through at least the first half of
Tuesday and may keep the orographic effect from reaching its full
potential due to reduced low-level convergence. Nonetheless, pockets
of intense rainfall will remain possible during this time and may
cause issues on a localized basis. Consensus exists among the latest
EC and GFS that winds will then veer to southwesterly potentially
aiding a significant island moisture push during the middle to
latter portion of the peak heating period tomorrow. Thus, the peak
flood threat for the Big Island spans approximately Upolu Point
through South Cape, including the Kona Districts, and is focused
roughly 2pm through 8pm HST Tuesday evening.

Previous Discussion follows.
Weather will improve across each island, in turn, after frontal
passage tonight for Kauai through Oahu, Molokai on Tuesday, and
Maui on Tuesday night. The Big Island will see lingering showers
on Wednesday with improvement forecast from Wednesday night into
Thursday. Another front is forecast to move into the islands from
the northwest, with showers spreading down the island chain, from
Thursday through Friday. Improving weather is forecast statewide
from Friday night into next weekend.

&&

.AVIATION...

Strong south to southwesterly winds with bands of heavy showers
will continue to move into Oahu and across Maui County through the
early Tuesday morning hours. Expect IFR/MVFR conditions under
these two heavy shower bands along with gusty winds and isolated
thunderstorms. The first of these shower bands is currently moving
through Molokai and into Lanai, will move into West Maui just
before midnight HST, and then move into the western Big Island by
Tuesday afternoon or evening.

AIRMET Sierra remains in effect for IFR conditions affecting
Molokai and Lanai. AIRMET Sierra for tempo mountain obscuration
remains in effect for Kauai, Oahu, Maui and the Big Island.

An upper level trough moving over the state is expected to
continue to bring moderate upper level turbulence through Tuesday.
AIRMET Tango for moderate turbulence between FL220-420 remains in
effect. AIRMET Tango for moderate low level turbulence below 090
is also in effect downwind of the terrain.

Light icing is also possible in layer 130 to FL220. Aviation
interests are encouraged to monitor for forecast updates for the
next few days as conditions will evolve.

&&

.MARINE...

Fresh to strong south to southwest winds ahead of a cold front
located in the Kauai channel is expected to continue moving
through the islands. The leading edge of the cold front as well as
the prefrontal bands could bring periods of heavy rain, isolated
thunderstorms, gusty winds, and the potential for waterspouts that are
likely to continue through Tuesday. Front will continue to track
southeast through Tuesday night as rainfall gradually diminishes
over Kauai. Post frontal, expect to see gentle to moderate
northwest winds.

The deepening (potentially storm force) low near 29N161W will
pass just north of the offshore waters Tuesday and maintain a
Small Craft Advisory (SCA) for practically all waters due to winds
and seas greater than 10 feet. Winds will be particularly gusty
with severely limited visibilities in and around areas of heavy
showers and occasional thunderstorms.

Uncertainty increases late Thursday and Friday, but forecast
guidance indicates a potential for another surface low northeast
of the offshore waters to develop and raise chances for another
round of gusty winds and thunderstorms. An associated front will
pull across the western waters Friday. This system will briefly
tighten the pressure gradient across the north-northwest offshore
waters enough to produce near gale force winds.

A new moderate northwest swell has begun to fill in on nearshore
Waimea Bay PacIOOS buoy 51201 this evening. It is expected to
peak Tuesday before slowly declining Wednesday. A High Surf
Advisory (HSA) has been issued for north and west facing shores of
Niihau, Kauai, Oahu, and Molokai, as well as north facing shores
of Maui through Tuesday. The slow-moving low responsible for the
front has developed a fetch mainly aimed toward the western end
of the island chain. The relative proximity of this source will
lead to what is expected to be a large, short- lived, medium
period north- northwest (330-340 degrees) swell that will build
mainly over the western end of the state Tuesday. With the
enhanced southerly wind ahead of the front, combined seas have met
SCA criteria for majority of the coastal zones.

Moderate to large choppy surf is expected through the end of the
week but forecast confidence decreases further out in time due to
the potential for the next surface low developing.

East facing shores exposed to the north swell may see an uptick in
surf through the week. South facing shores will remain choppy
due to the strong southwest winds Tuesday before decreasing on
Wednesday.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Tuesday afternoon for Niihau-Kauai Leeward-
Kauai Mountains-Waianae Coast-Oahu North Shore-Olomana-Central
Oahu-Waianae Mountains-Lanai Mauka-Kahoolawe-Maui Windward West-
Maui Leeward West-Haleakala Summit-Kona-Kohala-Big Island
Interior-Kauai North-Kauai East-Kauai South-East Honolulu-
Honolulu Metro-Ewa Plain-Koolau Windward-Koolau Leeward-Molokai-
Lanai Windward-Lanai Leeward-Lanai South-Maui Central Valley
North-Maui Central Valley South-Windward Haleakala-Kipahulu-
South Maui/Upcountry-South Haleakala-Big Island South-Big Island
Southeast-Big Island East-Big Island North.

High Surf Advisory until 6 AM HST Wednesday for Niihau-Kauai
Leeward-Waianae Coast-Oahu North Shore-Maui Windward West-Kauai
North-Kauai East-Molokai Windward-Molokai North-Molokai West-
Maui Central Valley North-Windward Haleakala.

Small Craft Advisory until 6 PM HST Tuesday for Kauai Northwest
Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel-
Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-Maui
County Windward Waters-Maui County Leeward Waters-Pailolo
Channel-Alenuihaha Channel-Big Island Windward Waters-Big Island
Leeward Waters.

&&

DISCUSSION...JVC
AVIATION...Bohlin
MARINE...Shigesato

In the hours before

Special weather statement, Jan 8, 9:10 PM HST, 5 hours 25 minutes before
Special Weather Statement
National Weather Service Honolulu HI
910 PM HST Mon Jan 8 2024

HIZ006-007-010-011-034>036-090845-
Oahu North Shore HI-Ewa Plain HI-Koolau Windward HI-Waianae Coast HI-
Koolau Leeward HI-Waianae Mountains HI-Central Oahu HI-
910 PM HST Mon Jan 8 2024

...GUSTY SHOWERS WILL IMPACT OAHU IN HONOLULU COUNTY THROUGH 1045 PM
HST...

At 909 PM HST, Doppler radar was tracking gusty showers along a line
extending from near Kahuku to near Nanakuli. Movement was northeast
at 10 mph.

HAZARD...Wind gusts of 35 to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Waipio, Hauula, Mililani, Wahiawa, Waialua, Schofield Barracks, Laie,
Punaluu, Waianae, Kunia, Wheeler Field, Kapolei, Waikele, Waikane,
Barbers Point, Ewa Beach, Waiahole, Nanakuli, Pearl City, and
Waipahu.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2152 15784 2137 15794 2138 15797 2136 15795
      2133 15797 2130 15811 2138 15814 2149 15824
      2153 15823 2158 15828 2158 15812 2169 15803
      2171 15797
TIME...MOT...LOC 0709Z 231DEG 10KT 2169 15790 2134 15819

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JRJ
Special weather statement, Jan 8, 9:15 PM HST, 5 hours 20 minutes before
Special Weather Statement
National Weather Service Honolulu HI
915 PM HST Mon Jan 8 2024

HIZ015-037>039-041>044-090745-
Molokai Windward HI-Lanai Mauka HI-Lanai South HI-Molokai North HI-
Lanai Leeward HI-Lanai Windward HI-Molokai Southeast HI-
Molokai Leeward South HI-
915 PM HST Mon Jan 8 2024

...GUSTY SHOWERS WILL IMPACT LANAI IN MAUI AND MOLOKAI IN MAUI
COUNTIES THROUGH 945 PM HST...

At 914 PM HST, Doppler radar was tracking gusty showers along a line
extending from Kalaupapa National Park to 29 miles southwest of
Manele. Movement was northeast at 35 mph.

HAZARD...Wind gusts of 35 to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lanai City, Hoolehua, Kalaupapa National Park, Kamalo, Ualapue,
Kaunakakai, Halawa Valley, Kualapuu, Pukoo, Kawela, Manele, Molokai
Airport, and Lanai Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2117 15694 2116 15671 2107 15680 2102 15690
      2093 15692 2083 15681 2076 15684 2074 15697
      2084 15700 2089 15707 2093 15703 2093 15693
      2106 15689 2111 15710 2109 15721 2121 15714
      2118 15700 2121 15696
TIME...MOT...LOC 0714Z 237DEG 32KT 2119 15695 2056 15731

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JRJ
Special weather statement, Jan 8, 10:38 PM HST, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Honolulu HI
1038 PM HST Mon Jan 8 2024

HIZ009-010-032>036-091015-
Ewa Plain HI-Koolau Windward HI-East Honolulu HI-Koolau Leeward HI-
Olomana HI-Honolulu Metro HI-Central Oahu HI-
1038 PM HST Mon Jan 8 2024

...STRONG THUNDERSTORMS WILL IMPACT OAHU IN HONOLULU COUNTY THROUGH
1215 AM HST...

At 1038 PM HST, Doppler radar was tracking strong thunderstorms along
a line extending from near Kaaawa to near Iroquois Point. Movement
was east at 15 mph.

HAZARD...Wind gusts of 35 to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Honolulu, Waimanalo, Hawaii Kai, Ahuimanu, Kalihi, Waiahole,
Moanalua, Pearl City, Kaneohe Marine Base, Palolo, Kahaluu, Salt
Lake, Kailua, Manoa, Maunawili, Kaneohe, Waikane, Iroquois Point,
Aiea, and Halawa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2153 15784 2147 15784 2141 15778 2147 15777
      2147 15773 2141 15774 2131 15765 2126 15770
      2130 15772 2126 15782 2134 15790 2130 15791
      2135 15797 2132 15798 2131 15803 2157 15787
TIME...MOT...LOC 0838Z 263DEG 14KT 2153 15782 2126 15801

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JRJ
Special weather statement, Jan 8, 10:45 PM HST, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Honolulu HI
1045 PM HST Mon Jan 8 2024

HIZ015-037-038-041>044-091015-
Molokai Windward HI-Lanai Mauka HI-Lanai South HI-Lanai Leeward HI-
Lanai Windward HI-Molokai Southeast HI-Molokai Leeward South HI-
1045 PM HST Mon Jan 8 2024

...STRONG THUNDERSTORMS WILL IMPACT LANAI IN MAUI AND MOLOKAI IN MAUI
COUNTIES THROUGH 1215 AM HST...

At 1044 PM HST, Doppler radar was tracking strong thunderstorms along
a line extending from Kaunakakai to 20 miles west of Manele. Movement
was northeast at 40 mph.

HAZARD...Wind gusts of 35 to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lanai City, Kawela, Pukoo, Kamalo, Ualapue, Halawa Valley, Manele,
Kalaupapa National Park, and Lanai Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2116 15672 2116 15671 2107 15680 2105 15689
      2093 15692 2086 15683 2080 15681 2075 15688
      2074 15697 2084 15700 2089 15707 2093 15703
      2093 15693 2106 15690 2108 15699 2118 15691
      2118 15674
TIME...MOT...LOC 0844Z 211DEG 35KT 2110 15701 2066 15720

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JRJ
Special weather statement, Jan 9, 12:06 AM HST, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Honolulu HI
1206 AM HST Tue Jan 9 2024

HIZ017-018-045-046-049-091130-
South Maui/Upcountry HI-Maui Central Valley South HI-
Maui Central Valley North HI-Maui Leeward West HI-
Maui Windward West HI-
1206 AM HST Tue Jan 9 2024

...GUSTY SHOWERS WILL IMPACT MAUI IN MAUI COUNTY THROUGH 130 AM
HST...

At 1205 AM HST, Doppler radar was tracking gusty showers along a line
extending from 5 miles east of Pukoo to 20 miles south of Manele.
Movement was northeast at 30 mph.

HAZARD...Wind gusts of 35 to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kahului, Kihei, Lahaina, Kapalua, Honokohau, Kahakuloa, Puunene,
Waikapu, Wailuku, Waiehu, Maalaea, Waihee, Kaanapali,
Napili-Honokowai, Olowalu, Kanaha Beach Park, Honolua Bay, Ukumehame
Beach Park, and Launiupoko.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2102 15656 2090 15648 2091 15640 2074 15645
      2080 15648 2078 15654 2080 15659 2089 15669
      2096 15669 2101 15667 2103 15664 2104 15660
TIME...MOT...LOC 1005Z 217DEG 25KT 2107 15672 2046 15690

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JRJ
Special weather statement, Jan 9, 1:30 AM HST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Honolulu HI
130 AM HST Tue Jan 9 2024

HIZ017-018-022-045>050-091300-
South Maui/Upcountry HI-Kipahulu HI-South Haleakala HI-
Maui Central Valley South HI-Haleakala Summit HI-
Windward Haleakala HI-Maui Central Valley North HI-
Maui Leeward West HI-Maui Windward West HI-
130 AM HST Tue Jan 9 2024

...GUSTY SHOWERS WILL IMPACT MAUI IN MAUI COUNTY THROUGH 300 AM
HST...

At 129 AM HST, Doppler radar was tracking gusty showers and isolated
embedded thunderstorms along a line extending from near Waikapu to
29 miles southwest of Manele. Movement was northeast at 10 mph.

HAZARD...Wind gusts of 35 to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kahului, Kihei, Lahaina, Honokohau, Haliimaile, Kipahulu, Wailuku,
Makawao, Paia, Keokea, Olowalu, Wailea, Waihee, Kaanapali,
Napili-Honokowai, Kula, Pukalani, Kapalua, Puunene, and Pauwela.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2064 15607 2063 15622 2059 15630 2059 15642
      2064 15646 2079 15647 2081 15663 2093 15670
      2101 15667 2104 15660 2090 15648 2095 15633
      2094 15625 2082 15611 2080 15601 2073 15599
TIME...MOT...LOC 1129Z 205DEG 7KT 2088 15657 2037 15712

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JRJ

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 2:23 PM HSTFlash Flood WarningHFOHonolulu91 min
Jan 8, 2:42 PM HSTSpecial Weather StatementHFOHonolulu33 min
Jan 8, 4:11 PM HSTHigh Surf AdvisoryHFOHonolulu, Kauai, Kalawao48 hr
Jan 8, 5:21 PM HSTAreal Flood AdvisoryHFOKalawao6 hr
Jan 8, 6:22 PM HSTSpecial Weather StatementHFO83 min
Jan 8, 6:25 PM HSTSpecial Marine WarningHFO2 hr
Jan 8, 6:46 PM HSTSpecial Marine WarningHFO119 min
Jan 8, 7:15 PM HSTTornado WarningHFOKalawao13 min
Jan 8, 7:45 PM HSTSpecial Weather StatementHFO90 min
Jan 8, 7:49 PM HSTSpecial Weather StatementHFOHonolulu86 min
Jan 8, 8:21 PM HSTAreal Flood AdvisoryHFOKalawao5 hr
Jan 8, 8:23 PM HSTSpecial Marine WarningHFO2 hr
Jan 8, 8:26 PM HSTSpecial Marine WarningHFO2 hr
Jan 8, 8:57 PM HSTAreal Flood AdvisoryHFOHonolulu2 hr
Jan 8, 9:10 PM HSTSpecial Weather StatementHFOHonolulu95 min
Jan 8, 9:15 PM HSTSpecial Weather StatementHFO30 min
Jan 8, 10:24 PM HSTSpecial Marine WarningHFO2 hr
Jan 8, 10:28 PM HSTSpecial Marine WarningHFO2 hr
Jan 8, 10:38 PM HSTSpecial Weather StatementHFOHonolulu97 min
Jan 8, 10:45 PM HSTSpecial Weather StatementHFO90 min
Jan 8, 11:33 PM HSTAreal Flood AdvisoryHFOKalawao3 hr
Jan 9, 12:06 AM HSTSpecial Weather StatementHFOKalawao84 min
Jan 9, 12:12 AM HSTAreal Flood AdvisoryHFOKalawao6 hr
Jan 9, 12:24 AM HSTSpecial Marine WarningHFO2 hr
Jan 9, 1:30 AM HSTSpecial Weather StatementHFOKalawao90 min
Jan 9, 1:51 AM HSTSpecial Marine WarningHFO114 min
Jan 9, 2:23 AM HSTSpecial Marine WarningHFO112 min
Jan 9, 2:54 AM HSTSpecial Marine WarningHFO111 min
Jan 9, 3:45 AM HSTWind AdvisoryHFOHawaii, Kalawao24 hr
Jan 9, 3:49 AM HSTSpecial Marine WarningHFO116 min
Jan 9, 4:02 AM HSTSpecial Weather StatementHFOKalawao88 min
Jan 9, 4:34 AM HSTSpecial Marine WarningHFO105 min
Jan 9, 5:17 AM HSTFlash Flood WarningHFOKalawao9 hr
Jan 9, 5:28 AM HSTSpecial Marine WarningHFO2 hr
Jan 9, 5:32 AM HSTWinter Weather AdvisoryHFOHawaii22 hr
Jan 9, 6:33 AM HSTAreal Flood AdvisoryHFOHawaii11 hr
Jan 9, 7:10 AM HSTHigh Wind WarningHFOHawaii21 hr
Jan 9, 7:31 AM HSTSpecial Marine WarningHFO119 min
Jan 9, 8:27 AM HSTSpecial Marine WarningHFO93 min
Jan 9, 9:51 AM HSTSpecial Weather StatementHFOHawaii24 min
Jan 9, 10:11 AM HSTSpecial Marine WarningHFO94 min
Jan 9, 10:26 AM HSTSpecial Weather StatementHFO19 min
Jan 9, 10:44 AM HSTSevere Thunderstorm WarningHFOHawaii46 min
Jan 9, 11:23 AM HSTSpecial Marine WarningHFO97 min
Jan 9, 1:51 PM HSTSpecial Marine WarningHFO51 min

Nearby

Flash Flood Warnings in Hawaii, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.